Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 294, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2011, 3:17 AM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 3:17 AM CDT (08:17 UTC)
- Expired
- Apr 27, 2011, 3:34 AM CDT
- In force
- 17 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 9:33 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 27, 2:26 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
505
WUUS54 KJAN 270817
SVRJAN
MSC025-087-105-270845-
/O.NEW.KJAN.SV.W.0294.110427T0817Z-110427T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
317 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST POINT...
NORTH CENTRAL LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 345 AM CDT
* AT 317 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF PALA ALTO TO PALA ALTO TO 9
MILES SOUTHWEST OF MULDROW MOVING EAST AT 45 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3346 8874 3353 8887 3379 8872 3379 8871
3369 8871 3369 8848 3367 8848 3368 8841
3370 8838
TIME...MOT...LOC 0817Z 259DEG 38KT 3382 8864 3365 8869
3350 8877
$$
BYB1 follow-up statement
903
WWUS54 KJAN 270834
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 AM CDT WED APR 27 2011
MSC025-087-105-270844-
/O.CAN.KJAN.SV.W.0294.000000T0000Z-110427T0845Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
334 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN
OKTIBBEHA...EXTREME NORTHWESTERN LOWNDES AND EASTERN CLAY COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.
LAT...LON 3346 8874 3353 8887 3379 8872 3379 8871
3369 8871 3369 8848 3367 8848 3368 8841
3370 8838
TIME...MOT...LOC 0834Z 259DEG 38KT 3385 8843 3368 8848
3353 8856
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:30 PM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, Apr 26, 8:30 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT TUE APR 26 2011
...SIGNIFICANT SEVERE WEATHER EVENT CURRENTLY UNFOLDING...TIMEFRAME
IS FOR TONIGHT INTO WEDNESDAY...
.UPDATE...LATEST SATELLITE IMAGERY SHOWED STRONG UPPER TROUGH OVER THE
SOUTHERN PLAINS...WHICH WAS PROVIDING AN OUTBREAK OF SEVERE WEATHER FROM
THE AROUND THE ARKLATEX TO THE MIDSOUTH REGION. CURRENT FORECAST APPEARS
TO THE ON TRACK FOR SEVERE STORMS TO AFFECT THE REGION AS PREVIOUSLY
DISCUSSED. OVERNIGHT TEMPS LOOK TO BE ON TRACK. LATEST RUC AND SHORT
RANGE ENSEMBLES HAS IT AFFECTING THE REGION LATER TONIGHT./17/
./PREVIOUS DISCUSSION...355 PM CDT
.DISCUSSION...MAJOR SEVERE WEATHER OUTBREAK READY TO UNFOLD FROM THE
ARKLATEX THROUGH OUR FORECAST AREA INTO AL AND TN VALLEY TONIGHT
INTO WED. THIS EVENT WILL BE THE FOCUS OF THIS FORECAST FOR THE NEXT
24HRS THEN A SHIFT TO COOLER AND DRIER CONDITIONS INTO THE WEEKEND.
ACROSS THE AREA TODAY...THE ATMS IS QUICKLY RESPONDING AND
RECOVERING FROM THE MORNING STORM COMPLEX. BASED OFF VAPOR
IMAGERY...SEVERAL DISTURBANCES ARE NOTED IN THE MEAN UPPER TROUGH.
IT IS THESE FEATURES...ALONG WITH THE MAIN DIGGING TROUGH...THAT IS
CAUSING SFC PRESSURES TO LOWER ACROSS TX WHICH IS IN TURN ALLOWING
PRESSURES TO FALL OVER OUR REGION. FORECAST MODELS SEEM TO BEING
WELL WITH THE ABV FEATURES I MENTIONED AND SHOW THE RAPID RESPONSE
TO THE WIND FIELDS AND RECOVERY OF THE ATMS. TAKING THE VARIOUS
MODEL GUID ALONG WITH HI-RES OUTPUT...MULTIPLE ROUNDS OF STORMS
APPEAR POSSIBLE WITH THE VARIOUS EMBEDDED WAVES FROM LATE THIS
AFTERNOON...EVENING/OVERNIGHT AND THEN ON WED.
AS THE ENVIRONMENT RESPONDS TO THE INTENSE UPPER TROUGH AND EMBEDDED
WAVES...SVR WX PARAMETERS WILL INCREASE AND REACH EXTREME LEVELS.
INSTABILITY WILL NOT BE EXTREME...BUT WILL BE STRONG AND AT LEVELS
RATHER HIGH FOR THE OVERNIGHT PERIOD. AS SFC WINDS REMAIN STRONG
OVERNIGHT DUE TO LOWERING PRESSURES...THE BOUNDARY LAYER WILL REMAIN
WELL MIXED. LOOK FOR MLCAPE TO HOLD IN THE 1500-2300 J/KG RANGE WITH
7 TO 8 C/KM LAPSE RATES IN PLACE. A LOW LEVEL CAP WILL DEVELOP AS
WELL AND HELP TO LIMIT THE STORM COVERAGE...ESPECIALLY FOR THE
SOUTHERN HALF. AS FOR SHEAR PARAMETERS...EFFECTIVE SRH VALUES WILL
RAPIDLY INCREASE EARLY THIS EVENING AND INTO WED. THESE SRH VALUES
WILL APPROACH EXTREME LEVELS AND RANGE FROM 400-800 M2/S2. THIS
COMBINATION SHEAR/INSTABILITY IS VERY RARE AND CONDUCIVE FOR
SIGNIFICANT SVR STORMS. ADDITIONALLY...THE POSITION OF THE MID LEVEL
HGHTS...SFC LOW AND VALUE OF THE SFC PRESSURES HISTORICALLY SUPPORT
A SIGNIFICANT EVENT WHEN OVERLAID OVER SUFFICIENT INSTABILITY. THE
AREA WILL ALSO SEE ANOTHER DRY LINE FEATURE PUSH INTO THE REGION AND
TYPICALLY THAT LEADS TO A SUBSTANTIAL EVENT.
THE AREAS UNDER THE GREATEST RISK HAVE NOT CHANGED. LOCATIONS NORTH
OF I-20 CONTINUE TO HAVE THE GREATEST RISK WITH AREAS ALONG AND S OF
I-20 HAVING A MORE ISOLATED RISK. THE SOUTHERN HALF WILL HAVE TO
COMPETE WITH LOW/MID LEVEL CAPPING AND ALL INDICATIONS ARE THAT IT
WILL BE TOUGH TO BREAK THE CAP EVEN IN THE FACE SUCH INTENSE
FORCING. HOWEVER...IF ANYTHING CAN DEVELOP...CONDITIONS WILL BE VERY
FAVORABLE FOR HIGH END SVR STORMS. THE NORTHERN HALF WILL LIKELY
HAVE SOME CAP...BUT IT WON'T BE AS STRONG AND THE DEPTH OF MOISTURE
AND ASCENT WILL ALLOW FOR MULTIPLE ROUNDS OF STORMS. THE REPETITIVE
EXPECTATION OF STORMS WILL LIKELY LEAD TO LOCALLY HEAVY RAINS ACROSS
THE NORTH WITH 3-6 IN TOTALS POSSIBLE. SOME HIGHER AMOUNTS COULD
ALSO OCCUR. DUE TO THIS...HAVE EXPANDED THE AREA OF THE FLASH FLOOD
WATCH.
THE SEVERITY OF THIS EVENT WILL ULTIMATELY COME DOWN TO STORM MODE
(SUPERCELL VS SQUALL LINE). AT THIS TIME...IT SEEMS AS THE CWA WILL
SEE A MIXTURE OF BOTH THROUGH THIS EVENT. WITH ANY SUPERCELL
STORM...THERE WILL EXIST THE POSSIBILITY OF LONG TRACK STRONG
TORNADOES....VERY LARGE HAIL AND DMG WINDS TO 80 MPH. AS FOR ANY
LINE SEGMENT...DMG WINDS TO 80 MPH WILL BE THE PRIMARY RISK WITH
HAIL AND TORNADOES ALSO A SUBSTANTIAL RISK. EITHER WAY AND WHICH
EVER MODE OCCURS...THE RISK FOR SIGNIFICANT SVR WX IS POSSIBLE.
AS FOR TIMING...THERE IS NO SPECIFIC TIME...JUST A LARGE WINDOW OF
FAVORABLE CONDITIONS ACROSS THE N HALF FROM NOW THROUGH WED
AFTERNOON. I WOULD SAY THAT THE SE PORTION OF THE CWA WILL WAIT
UNTIL AT LEAST MID/LATE MORNING AND DURING WED AFTERNOON. I DO FEEL
CONFIDENT THAT THINGS WILL PUSH EAST AND EXIT THE AREA BY 7 PM WED.
IN ADDITION TO ALL THE SVR WX...SFC WINDS WILL INCREASE OVERNIGHT
AND BECOME QUITE GUSTY. THE STRONGEST WINDS LOOK TO OCCUR ON WED AS
THE AREA WARMS AND MIXES DOWN THE INTENSE WINDS JUST OFF THE SFC.
ADDITIONALLY...WHEN THE DRY LINE MOVES ACROSS THE W/NW
AREAS...DEEPER MIXING WILL OCCUR AND HELP TO BRING DOWN WINDS OF
40-50 MPH. FOR NOW...HAVE ISSUED A WIND ADV FOR ALL OF THE AREA.
PORTIONS OF THE W/NW MAY NEED A HIGH WIND WARNING. THIS WILL BE
LOOKED AT CLOSER IN LATER FORECASTS AND UPDATED AS NEEDED.
BEYOND 8 PM TOMORROW...CONDITIONS WILL BE QUIET WITH COOLER AND MORE
SEASONAL CONDITIONS EXPECTED. NEXT REAL CHANCE AT PRECIP LOOKS TO
WAIT UNTIL SUN OR MON. /CME/
&&
.AVIATION...DANGEROUS FLYING WEATHER IS EXPECTED OVER THE NEXT 24-30
HOURS AS SEVERAL ROUNDS OF SEVERE TSRA(LARGE HAIL/SEVERE
TURBULENCE/WIND SHEAR) IMPACT THE ARKLAMISS. FIRST ROUND OF STORMS
IS EXPECTED TO BEGIN OVER THE DELTA AROUND 22-24Z THIS
EVENING...WITH CONTINUED TSRA DEVELOPMENT ACROSS THE DELTA/NORTHERN
MS LATER TONIGHT. SCATTERED TO NUMEROUS SHWRS/TSTMS WILL BEGIN
IMPACTING THE REGION TOMORROW MORNING AS A FRONTAL BOUNDARY
APPROACHES THE REGION FROM THE WEST. VFR CONDS WILL PERSIST THIS
AFTN INTO THIS EVENING WITH A TREND TOWARD MVFR/IFR CIG 07-13Z FOR
AREAS ALONG AND EAST OF I-55. MVFR/OCSNL IFR CIG XPCTD INVOF
SHWR/TSTM ACTIVITY. IN ADDITION... SOUTHERLY SFC WINDS WILL REMAIN
GUSTY THRU THE PERIOD...WITH GUSTS TO 40KTS PSBL AFTER 03Z THIS
EVENING...ESPECIALLY OVER THE DELTA. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 86 53 74 / 49 44 12 0
MERIDIAN 73 87 54 75 / 37 56 37 0
VICKSBURG 73 83 51 75 / 54 38 3 0
HATTIESBURG 74 88 57 79 / 21 43 22 0
NATCHEZ 74 83 51 73 / 37 30 4 0
GREENVILLE 68 82 51 74 / 82 47 1 0
GREENWOOD 69 84 49 74 / 74 54 6 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MSZ018-019-
025>042.
WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR MSZ026>033-
036>039-042>066-072>074.
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
MSZ018-019-025-034-035-040-041.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR LAZ007>009.
WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR LAZ023>026.
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
LAZ007>009-015-016.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ARZ074-075.
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
ARZ074-075.
&&
17/CME/BKHazardous weather outlook, Apr 26, 10:27 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1027 PM CDT TUE APR 26 2011 ARZ074-075-LAZ007-MSZ018-019-025-026-034-280330- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- WASHINGTON- 1027 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT THROUGH AROUND MIDDAY WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG TRACKED...VERY LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO MOVE NORTHEAST THROUGH THE MID SOUTH THROUGH WEDNESDAY. THIS WILL RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE STORMS BEGINNING LATE THIS EVENING AND CONTINUING THROUGH WEDNESDAY MORNING. THE ATMOSPHERE IS FORECAST TO BE VERY SUPPORTIVE FOR SEVERE STORMS CAPABLE OF PRODUCING SIGNIFICANT SEVERE WEATHER. IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL FOR SEVERAL ROUNDS OF STORMS PRODUCING VERY HEAVY RAINFALL WILL RESULT IN A RISK FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS EXPECTED TONIGHT AND WEDNESDAY. LAZ008-009-015-016-023>025-MSZ027>033-035>052-280330- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE- 1027 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED LATE TONIGHT THROUGH MUCH OF WEDNESDAY...WITH THE GREATEST RISK EXPECTED WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG TRACKED...VERY LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO MOVE NORTHEAST THROUGH THE MID SOUTH THROUGH WEDNESDAY. THIS WILL RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE STORMS BEGINNING LATE THIS EVENING AND CONTINUING THROUGH WEDNESDAY. THE ATMOSPHERE IS FORECAST TO BE VERY SUPPORTIVE FOR SEVERE STORMS CAPABLE OF PRODUCING HIGH-END SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NECESSARY TONIGHT AND WEDNESDAY. LAZ026-MSZ053>066-072>074-280330- CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1027 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE PRIOR TO DAYBREAK WEDNESDAY...AND THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE DURING THE DAY. THIS WILL OCCCUR AS A STRONG COLD FRONT MOVES INTO THE REGION FROM THE WEST. AT THE CURRENT TIME...IT IS STILL SOMEWHAT UNCERTAIN HOW MANY...IF ANY...STORMS WILL FORM ACROSS THE AREA DUE TO THE PRESENCE OF WARM AIR ALOFT IN THE ATMOSPHERE. HOWEVER...IF STORMS DO DEVELOP...THE ATMOSPHERE WILL BE VERY SUPPORTIVE OF SIGNIFICANT SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG TORNADOES...DAMAGING WINDS...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Local storm report, Apr 27, 2:40 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TORNADO SSW HESTERVILLE 33.16N 89.65W
04/27/2011 ATTALA MS EMERGENCY MNGR
APPARENT PATH OF DAMAGE FROM HWY 19 TO NEAR THE
HESTERVILLE COMMUNITY. TREES DOWN ACROSS HWY
19...EXTENSIVE TREE DAMAGE AND TRAILERS ROLLED ON ATTALA
COUNTY ROAD 3031...PERSON TRAPPED IN DAMAGED TRAILER IN
SPRINGDALE COMMUNITY...LIKELY TORNADO BASED ON RADAR
&&
GERARDLocal storm report, Apr 27, 2:42 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
242 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG PIONEER 32.74N 91.44W
04/27/2011 WEST CARROLL LA LAW ENFORCEMENT
EXTENSIVE TREE AND POWERLINE DAMAGE ACROSS WEST CARROLL
PARISH. TREES DOWN ON SOME HOMES. MOST EXTENSIVE DAMAGE
IS REPORTED NEAR THE PIONEER COMMUNITY WHERE RADAR
INDICATED A POSSIBLE TORNADO AT SHORTLY AFTER MIDNIGHT.
&&
GERARDLocal storm report, Apr 27, 2:55 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG POPLAR CREEK 33.35N 89.56W
04/27/2011 MONTGOMERY MS EMERGENCY MNGR
TREES AND POWERLINES DOWN IN POPLAR CREEK
&&Local storm report, Apr 27, 2:57 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
257 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM HAIL YAZOO CITY 32.86N 90.41W
04/27/2011 E0.50 INCH YAZOO MS EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED.
&&
JFAIRLYLocal storm report, Apr 27, 3:00 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM TSTM WND DMG MATHISTON 33.54N 89.13W
04/27/2011 WEBSTER MS EMERGENCY MNGR
EXTENSIVE DAMAGE REPORTED IN THE SOUTHEAST PART OF
WEBSTER COUNTY. WIDESPREAD TREES AND POWERLINES
DOWN...HOMES AND BUSINESSES WITH DAMAGE. POSSIBLE TORNADO
IN AREA BASED ON RADAR.
&&
GERARDLocal storm report, Apr 27, 3:06 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
306 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 5 N ACKERMAN 33.38N 89.17W
04/27/2011 CHOCTAW MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ACROSS CHOCTAW
COUNTY...SOME ON HOMES.
0256 AM TSTM WND DMG MONTPELIER 33.72N 88.95W
04/27/2011 CLAY MS LAW ENFORCEMENT
TREES DOWN. ONE FELL ON A TRUCK AND PERSON IS NOW TRAPPED
IN TRUCK.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:55 PM CDT | River Flood Warning | JAN | Yazoo | 47 days |
| Apr 26, 9:03 PM CDT | River Flood Warning | JAN | Clay | 37 hr |
| Apr 26, 11:27 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Apr 26, 11:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Issaquena, Sharkey, Sunflower, Washington | 64 min |
| Apr 26, 11:44 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 61 min |
| Apr 26, 11:46 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 59 min |
| Apr 26, 11:59 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Apr 27, 12:08 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 67 min |
| Apr 27, 12:27 AM CDT | Tornado Warning | JAN | Humphreys, Sunflower, Washington | 48 min |
| Apr 27, 12:34 AM CDT | Flash Flood Warning | JAN | Warren | 116 min |
| Apr 27, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 54 min |
| Apr 27, 12:53 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 52 min |
| Apr 27, 12:58 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore | 47 min |
| Apr 27, 1:00 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Yazoo | 60 min |
| Apr 27, 1:27 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 63 min |
| Apr 27, 1:36 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Leake, Madison and 1 more | 54 min |
| Apr 27, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 67 min |
| Apr 27, 1:41 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 37 min |
| Apr 27, 1:47 AM CDT | Tornado Warning | JAN | Attala, Holmes | 43 min |
| Apr 27, 1:55 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 65 min |
| Apr 27, 1:58 AM CDT | Tornado Warning | JAN | Adams, Claiborne, Jefferson | 47 min |
| Apr 27, 2:16 AM CDT | Tornado Warning | JAN | Choctaw, Montgomery, Webster | 29 min |
| Apr 27, 2:20 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 40 min |
| Apr 27, 2:27 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 63 min |
| Apr 27, 2:29 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren | 46 min |
| Apr 27, 2:36 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 54 min |
| Apr 27, 2:38 AM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 40 min |
| Apr 27, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 48 min |
| Apr 27, 2:53 AM CDT | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 37 min |
| Apr 27, 3:04 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more | 41 min |
| Apr 27, 3:05 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 55 min |
| Apr 27, 3:11 AM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 49 min |
| Apr 27, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Simpson | 61 min |
| Apr 27, 3:19 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Oktibbeha, Winston | 41 min |
| Apr 27, 3:22 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Winston | 38 min |
| Apr 27, 3:29 AM CDT | Tornado Warning | JAN | Lowndes | 31 min |
| Apr 27, 3:30 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 45 min |
| Apr 27, 3:41 AM CDT | Tornado Warning | JAN | Noxubee, Winston | 49 min |
| Apr 27, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more | 44 min |
| Apr 27, 4:03 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 27 min |
| Apr 27, 4:15 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 45 min |
| Apr 27, 4:28 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 32 min |
| Apr 27, 4:54 AM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Apr 27, 5:00 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 30 min |
| Apr 27, 5:24 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 27, 5:38 AM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Apr 27, 5:40 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 36 min |
| Apr 27, 5:45 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 32 min |
| Apr 27, 6:33 AM CDT | Special Weather Statement | JAN | Warren | 27 min |
| Apr 27, 7:03 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 42 min |
| Apr 27, 7:06 AM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Apr 27, 7:23 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 9 min |
| Apr 27, 7:38 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Apr 27, 7:47 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Apr 27, 9:11 AM CDT | River Flood Warning | JAN | Neshoba | 71 hr |
| Apr 27, 9:25 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower, Washington | 60 min |
| Apr 27, 9:32 AM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Apr 27, 10:57 AM CDT | River Flood Warning | JAN | Noxubee | 23 hr |
| Apr 27, 11:06 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Apr 27, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 53 min |
| Apr 27, 11:54 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 36 min |
| Apr 27, 12:03 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 40 min |
| Apr 27, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 39 min |
| Apr 27, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower | 54 min |
| Apr 27, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 50 min |
| Apr 27, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 56 min |
| Apr 27, 1:36 PM CDT | Tornado Warning | JAN | Leake, Scott | 41 min |
| Apr 27, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 53 min |
| Apr 27, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Webster | 63 min |
| Apr 27, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| Apr 27, 2:03 PM CDT | Tornado Warning | JAN | Neshoba | 47 min |
| Apr 27, 2:03 PM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 42 min |
| Apr 27, 2:04 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery, Webster | 56 min |
| Apr 27, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 51 min |
| Apr 27, 2:21 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 54 min |
| Apr 27, 2:32 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 58 min |
| Apr 27, 2:42 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Hinds | 48 min |
| Apr 27, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 39 min |
| Apr 27, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 50 min |
| Apr 27, 3:06 PM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.